Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Kaplansky's problem on valuation rings

Authors: László Fuchs and Saharon Shelah
Journal: Proc. Amer. Math. Soc. 105 (1989), 25-30
MSC: Primary 13L05; Secondary 03C60, 03E35, 13A18
MathSciNet review: 929431
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The following theorem is proved in ZFC: there exist valuation rings which are not surjective homomorphic images of valuation domains. The proof relies on the existence of nonstandard divisible uniserial modules in ZFC.

References [Enhancements On Off] (What's this?)

  • [1] B. Franzen and R. Göbel, Nonstandard uniserial modules over valuation domains, Results in Math. 12 (1987), 86-94. MR 911463 (89e:13029)
  • [2] L. Fuchs and L. Salce, Modules over valuation domains, Lecture Notes in Pure and Applied Math., Vol. 97, Marcel Dekker, New York, 1985. MR 786121 (86h:13008)
  • [3] J. Ohm and P. Vicknair, Monoid rings which are valuation rings, Comm. Algebra 11 (1983), 1355-1368. MR 697620 (85b:13003)
  • [4] S. Shelah, Models with second-order properties. II. Trees with no undefined branches, Ann. of Math. Logic 14 (1978), 73-87. MR 501098 (80b:03047b)
  • [5] -, Nonstandard uniserial module over a uniserial domain exists, Around Classification Theory of Models, Lecture Notes in Math., Vol. 1182, Springer-Verlag, Berlin and New York, 1986, pp. 135-150. MR 850056

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13L05, 03C60, 03E35, 13A18

Retrieve articles in all journals with MSC: 13L05, 03C60, 03E35, 13A18

Additional Information

Keywords: Valuation rings, valuation domains, uniserial, divisible modules, nonstandard uniserials, first order model, ZFC, forcing
Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society